Tennessee, 2013Damaging Winds in Tennessee, April 24, 2013
April 24, 2013 · NWS OHX · 2 events in 1 county or zone
A line of showers and thunderstorms moved across Middle Tennessee during the morning hours in association with a cold front. Isolated wind damage was reported with the line near Nashville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and thunderstorms moved across Middle Tennessee during the morning hours in association with a cold front. Isolated wind damage was reported with the line near Nashville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 24, 6:13 AM CST, 37 minutes earlier.
Area forecast discussion, Apr 24, 6:13 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
713 AM CDT WED APR 24 2013
.UPDATE...FOR 12Z TAFS.
&&
.AVIATION...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING BRINGING
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS. CEILINGS/VSBYS
ASSOCIATED WITH THIS PCPN WILL DROP TO MVFR AND BRIEFLY IFR
RANGES BEFORE IMPROVING LATER TODAY/EARLY THIS EVENING. WHILE ALL
SITES EXPECTED TO CLEAR TONIGHT...FOG/LOW CLOUDS MAY REDEVELOP CSV
TOWARD 12Z THU WITH LOW-LEVEL MOISTURE SLOW TO DRY. SOUTHWEST
WINDS WILL BE GUSTY AHEAD OF FRONT...AS WELL AS BRIEFLY BEHIND AS
WINDS SHIFT TO THE NORTHWEST.
&&
.PREV DISCUSSION... /ISSUED 329 AM CDT WED APR 24 2013/
DISCUSSION...
NQA RADAR CLEARLY SHOWING THE FRONTAL BOUNDARY WHICH IS NOW ENTERING
OUR FAR NWRN COUNTIES. SHOWERS AND A FEW TSTMS HAVE DEVELOPED ALONG
THE BOUNDARY. THE TREND SHOULD BE A CONTINUING INCREASE IN
COVERAGE ALTHOUGH INSTABILITY LEVELS WILL DECLINE SOME TOWARD 12Z.
THUS...FORECAST FOR TODAY WILL INCLUDE LIKELY TO DEF POPS FOR THIS
MORNING...WITH DECREASING POPS BY AFTERNOON FROM WEST TO EAST. STILL
LOOKING AT SCT TSTMS AS BEING POSSIBLE THROUGH THE MORNING HOURS.
WEAKENING INSTABILITY AXIS WILL CLEAR OUR CWA BY MIDDAY WITH A FEW
RESIDUAL SHOWERS STILL POSSIBLE. DESPITE THE EXPECTED
STRENGTHENING TREND...GFS APPEARS TO BE OVERDOING THE QPF RETURNS.
WILL THEREFORE LEAN TOWARD THE NAM WHICH INCLUDES QPF AMOUNTS OF
1/4 TO 1/2 INCH WITH THIS SYSTEM.
OTHERWISE...COOLER AIR TO PREVAIL TODAY. ONCE THE FRONT MOVES
THROUGH...TEMPS SHOULD FALL QUICKLY INTO THE 50S AND REMAIN THERE
THROUGH TODAY. A COLD NIGHT TONIGHT WITH PERHAPS SOME PATCHY FROST
ACROSS THE CUMBERLAND PLATEAU AREA. IT MAY BE A LITTLE TOUGHER TO
GET THE FROST ELSEWHERE. OVERNIGHT LOWS LOOK LIKE UPPER 30S TO NEAR
40 FOR BNA AND CKV...MID TO UPPER 30S PLATEAU. SFC HIGH WILL BE IN
CLOSE PROXIMITY FOR THU MORNING AND THUS...SOME OF THE LOW LYING
PLATEAU AREAS COULD SEE THE PATCHY FROST. TEMPS TO SLOWLY REBOUND
INTO THIS WEEKEND.
FOR THE EXT FCST...SOUTHERLY SFC FLOW TO PREVAIL THROUGHOUT THE
EXTENDED AS THE SFC HIGH...MENTIONED ABOVE...MOVES EAST. SFC WARM
FRONT TO LIFT NORTHWARD SATURDAY AND SUNDAY. WITH WEAK UPPER
TROUGHING WORKING AS WELL...WILL SEE SHOWER AND TSTM POSSIBILITIES
FOR THE WEEKEND. ACTIVITY IS NOT LOOKING SEVERE HOWEVER AS ORGANIZED
OMEGA FIELD AND A STRONG 850 MB FLOW ARE LACKING FROM THE EQUATION.
POPS WILL LOWER FOR MON AND TUE AS THE WARM FRONT FALLS APART.
HOWEVER...WEAK UPPER TROUGHING TO REMAIN WITH DESCENT MOISTURE IN
PLACE.
FOR THE EXT TEMPS...WITH SOUTHERLY WINDS IN PLACE THROUGH THE
PERIOD...TEMPS WILL RUN ABOUT 3-5 DEGREES ABOVE NORMAL.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
07
Hazardous weather outlook, Apr 24, 4:11 AM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
511 AM CDT WED APR 24 2013
TNZ005>011-022>034-056>066-075-077>080-093>095-251030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
511 AM CDT WED APR 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
PATCHY FROST IS POSSIBLE ON THE CUMBERLAND PLATEAU LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
07
Thunderstorm Wind, Davidson
- When
- April 24, 6:50 AM CST
- Where
- Davidson County, 1.41 mi NNW of Forest Grove
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.388, -86.893
A tree fell and completely blocked Sycamore Creek Road.
Thunderstorm Wind, Davidson
- When
- April 24, 6:55 AM CST
- Where
- Davidson County, 0.51 mi NNE of Lickton
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.307, -86.816
A tree fell onto a car and completely blocked Clay Lick Road near Joelton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Louisiana, April 24, 20132 injured · $321,000 · EF1 · 17 events
- Lightning Strike in Minnesota, April 24, 2013$500,000 · 1 event
- Hail and Damaging Winds in Virginia, April 24, 2013$33,000 · 55 kt wind · 5 events
- Rip Current in Florida, April 24, 20131 injured · 1 event
- Damaging Winds in Pennsylvania, April 24, 2013$10,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Louisiana, April 24, 2013$4,000 · 50 kt wind · 4 events
- Damaging Winds in Iowa, April 24, 2013$5,000 · 54 kt wind · 3 events
- Marine Thunderstorm Wind in Gulf of Mexico, April 24, 20131 event
- Damaging Wind in West Virginia, April 24, 2013$1,000 · 56 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 440054, 440053.